Alert archive / Mississippi / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 115, NWS New Orleans, LA

June 13, 2021Hancock County, Harrison County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Jun 13, 2021, 2:56 PM CDT for Hancock County, Harrison County, Mississippi. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2021, 2:56 PM CDT (19:56 UTC)
Expired
Jun 13, 2021, 3:24 PM CDT
In force
28 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Hancock County, MS, Harrison County, MS

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 12:22 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.9 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2482 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2482 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
802 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

489 
WUUS54 KLIX 131956
SVRLIX
MSC045-047-132100-
/O.NEW.KLIX.SV.W.0115.210613T1956Z-210613T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New Orleans LA
256 PM CDT Sun Jun 13 2021

The National Weather Service in New Orleans has issued a

* Severe Thunderstorm Warning for...
  Southwestern Harrison County in southern Mississippi...
  Southeastern Hancock County in southern Mississippi...

* Until 400 PM CDT.

* At 256 PM CDT, a severe thunderstorm was located near Long Beach,
  moving west at 5 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Long Beach, Bay St. Louis, Waveland, Diamondhead and Shoreline
  Park.

This includes Interstate 10 in Mississippi between mile markers 13
and 15, and between mile markers 25 and 26.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3030 8929 3036 8928 3036 8931 3038 8932
      3035 8937 3033 8938 3034 8934 3032 8932
      3026 8940 3036 8943 3041 8921 3034 8917
TIME...MOT...LOC 1956Z 073DEG 6KT 3033 8925 

HAIL...0.75IN
WIND...60MPH
 
$$

KLG
2 follow-up statements
519 
WWUS54 KLIX 132016
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
316 PM CDT Sun Jun 13 2021

MSC047-132026-
/O.CAN.KLIX.SV.W.0115.000000T0000Z-210613T2100Z/
Harrison MS-
316 PM CDT Sun Jun 13 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HARRISON COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
southern Mississippi.

LAT...LON 3032 8932 3026 8940 3036 8943 3038 8934
      3037 8936 3035 8938 3033 8938 3034 8934
TIME...MOT...LOC 2016Z 073DEG 6KT 3032 8929 

$$

MSC045-132100-
/O.CON.KLIX.SV.W.0115.000000T0000Z-210613T2100Z/
Hancock MS-
316 PM CDT Sun Jun 13 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR SOUTHEASTERN HANCOCK COUNTY...

At 316 PM CDT, a severe thunderstorm was located near Bay St. Louis,
moving west at 5 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Bay St. Louis, Waveland, Diamondhead and Shoreline Park. 

This includes Interstate 10 in Mississippi between mile markers 13
and 15.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3032 8932 3026 8940 3036 8943 3038 8934
      3037 8936 3035 8938 3033 8938 3034 8934
TIME...MOT...LOC 2016Z 073DEG 6KT 3032 8929 

HAIL...<.75IN
WIND...60MPH
 
$$

KLG
615 
WWUS54 KLIX 132024
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
324 PM CDT Sun Jun 13 2021

MSC045-132034-
/O.CAN.KLIX.SV.W.0115.000000T0000Z-210613T2100Z/
Hancock MS-
324 PM CDT Sun Jun 13 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HANCOCK COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However gusty winds are
still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
southern Mississippi.

LAT...LON 3032 8932 3026 8940 3036 8943 3038 8934
      3037 8936 3035 8938 3033 8938 3034 8934
TIME...MOT...LOC 2021Z 073DEG 6KT 3032 8931 

$$

KLG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 12:55 PM CDT, 2 hours 1 minute earlier.

Area forecast discussion, Jun 13, 12:55 PM CDT, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service New Orleans LA
1255 PM CDT Sun Jun 13 2021

.NEAR TERM...

Update was sent for issuance of Severe Thunderstorm Watch 265
until 7 pm CDT for about the northern half of the CWA. 12z
sounding showed with temps in the lower 90s, CAPE near 4000,
Lifted index -9 and DCAPE over 1400. Damaging winds main concern,
and convection has already developed in some areas. Will update as
appropriate through the afternoon. 35

&&

.AVIATION (18z TAF Package)...

VFR conditions expected at most terminals through the period
outside of TSRA. Convection already potentially impacting KGPT,
and unable to preclude impacts at other terminals this afternoon,
so will carry VCTS and address direct impacts with amendments as
necessary. Could see some MVFR visibilities in BR/HZ around
sunrise, particularly at KMCB, which should mix out by 15z Monday.
Looks like potentially another round of convection Monday
afternoon and will carry VCTS beyond 18z at KMSY, where the
forecast period doesn't end until 00z Tuesday. 35

&&

.PREV DISCUSSION... /issued 348 AM CDT Sun Jun 13 2021/

SHORT TERM...
The current upper level pattern puts the CWA right on the edge of
northerly flow as high pressure is centered near the intersection
of West Texas, New Mexico and Mexico. A trough is oriented
southwest to northeast across the southeast CONUS. As this trough
expands southwest today it will extend further over the CWA and
erode more of the ridge aloft. This will allow for decrease in
subsidence and therefore increased convection development. Expect
coverage to jump across the CWA to close to over 50%. Looking at
CAMs, there's a fairly decent chance to have an MCS track into the
CWA from southern MS. Even if that doesn't happen, late day
convection is certainly possible. Sounding profiles look quite
conducive for producing wind gusts with an inverted-V low level
and ample instability aloft. DCAPE approaches 1500j/kg late in the
day when convection potential is greatest. Therefore, main
concern with any storms today will be strong and damaging winds.

From a temp perspective, it looks like another hot day in store for
the Gulf Coast. Forecast highs are on the warm side of guidance
which is mostly NAM values but also some NBM mixed in. That puts
highs will into the low to mid 90s. Combine that with daytime
dewpoints in the low to mid 70s and heat indicies will easily top
100 degrees before noon. Several locations will be close to heat
advisory but at this time, looks to be too isolated to merit a heat
advisory.

Monday and Tuesday will mimic Sunday similar temps and rain chances.

MEFFER

LONG TERM...
No significant changes in the extended forecast. Summer pattern
still looks like it will be in charge of the area with warm temps
continuing but could be less humid as the L/W trough eats away at
the eastern side of the ridge. Biggest questions continue to be on
the future evolution of the possible tropical system in the Bay
of Campeche later in the week. Most of the medium range guidance
and ensembles are in general agreement through Thursday but the
ensemble means appear to be a little more bullish on the ridge
building farther east Friday and again that could be the biggest
key on what happens Friday and next weekend. Overall the NBM is a
good compromise and will stick close to it.

On Wednesday we will start off with a very amplified pattern over
the CONUS with the ridge to our west and L/W trough to our east but
on Thursday the trough will begin to shift east off the coast. This
will allow the ridge to begin to build back to the east. That
combined with what looks like drier air pushing in from the north
could help to knock down the humidity some and likely keep the
region mostly rain free prior to what may be a very wet period.

Again there is still quite a bit of uncertainty and confidence in
any solution or level of impacts is extremely low at this time. NHC
is still highlighting an area in the Bay of Campeche for
development...10% in the next 48  hours and 40% over the next 5
days. If anything develops it will likely be slow but could occur by
midweek. After that the track of this system will, like we said the
previous night, be highly dependent on where and when it develops if
it does and the ridge. Right now if I was to pick out the biggest
factor in eventual evolution of this possible system is the ridge.
trends continue to show that the ridge will build into the Lower MS
Valley and across TX and into Mexico. This would lead to a slow
moving system likely drifting north. This system looks like it will
be messy and there is a good chance that the heavy rain could be
well displaced from the center but given what appears to be a slow
moving system rainfall looks like it could be a considerable
concern. There is no reason showing any details at this time because
the greatest impacts still look to be around days 6-9.

/CAB/

MARINE... Westerly flow will be maintained today with upper ridge
situated west of the local area and trough to the northeast. The
surface pressure field will then breakdown through the first half
of the week. This will cause winds and seas to relax and lead to
winds less than 10 knots and seas less than 2 feet. The remainder
of the forecast period will be determined by the strength and
track of a potential low pressure in the Bay of Campeche.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  92  75  93  73 /  40  30  50  10
BTR  94  76  94  75 /  40  30  50  10
ASD  94  75  94  74 /  40  40  50  20
MSY  96  79  93  78 /  40  40  50  20
GPT  93  76  92  76 /  40  40  40  20
PQL  96  73  92  74 /  40  30  40  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&

In the hours before

Special weather statement, Jun 13, 1:04 PM CDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service New Orleans LA
104 PM CDT Sun Jun 13 2021

LAZ067-131845-
Lower Lafourche-
104 PM CDT Sun Jun 13 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LAFOURCHE PARISH...

At 102 PM CDT, a strong thunderstorm was located over Leeville, or 14
miles southeast of Galliano, moving south at 10 mph.

Winds in excess of 40 mph, pea size hail and funnel clouds are
possible with this storm.

Locations impacted include...
Leeville and Port Fourchon.

If outdoors, consider seeking shelter inside a building.

LAT...LON 2930 9031 2936 9012 2932 9009 2932 9013
      2929 9012 2927 9007 2927 9011 2922 9010
      2920 9008 2923 9009 2926 9005 2921 9007
      2922 9004 2919 9006 2919 9005 2909 9024
TIME...MOT...LOC 1802Z 338DEG 10KT 2927 9019

TD
Special weather statement, Jun 13, 1:07 PM CDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service New Orleans LA
107 PM CDT Sun Jun 13 2021

MSZ082-131845-
Jackson-
107 PM CDT Sun Jun 13 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN JACKSON
COUNTY...

At 106 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Gulf Hills to near St. Martin.
Movement was east at 15 mph.

Winds in excess of 40 mph and half inch hail are possible with these
storms.

These storms will be near...
  Ocean Springs around 110 PM CDT.
  Gulf Park Estates around 125 PM CDT.
  Hickory Hills around 135 PM CDT.
  Gautier around 140 PM CDT.
  Moss Point around 145 PM CDT.
This includes Interstate 10 in Mississippi between mile markers 50
and 75.

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3032 8849 3034 8851 3034 8857 3037 8859
      3037 8862 3036 8861 3037 8863 3034 8870
      3038 8878 3036 8883 3038 8885 3039 8879
      3043 8885 3043 8888 3053 8878 3046 8840
      3039 8840
TIME...MOT...LOC 1806Z 288DEG 13KT 3046 8877 3038 8886

TD
Special weather statement, Jun 13, 1:57 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service New Orleans LA
157 PM CDT Sun Jun 13 2021

MSZ082-132000-
Jackson-
157 PM CDT Sun Jun 13 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN JACKSON COUNTY...

At 156 PM CDT, a strong thunderstorm was located over Moss Point,
moving west at 15 mph.

Several surface boundary interactions may lead to new storm
development between 2:00 and 2:30PM, be aware of sudden change of
conditions in this region.

In any one storm that develops, winds in excess of 40 to 50 mph and
pea size hail are possible.

Locations impacted include...
Ocean Springs, Moss Point, Escatawpa, Gautier, Helena, Big Point,
Vancleave, Gulf Park Estates, Hickory Hills and Wade.

This includes Interstate 10 in Mississippi between mile markers 58
and 76.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3036 8845 3033 8845 3032 8850 3034 8851
      3035 8857 3037 8859 3036 8867 3034 8870
      3036 8877 3037 8877 3048 8870 3063 8868
      3063 8841 3035 8840
TIME...MOT...LOC 1856Z 070DEG 12KT 3041 8853

KLG
Special weather statement, Jun 13, 2:40 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service New Orleans LA
240 PM CDT Sun Jun 13 2021

MSZ080-081-132045-
Harrison-Hancock-
240 PM CDT Sun Jun 13 2021

...A STRONG THUNDERSTORM WILL AFFECT WESTERN HARRISON AND
NORTHEASTERN HANCOCK COUNTIES...

At 240 PM CDT, a strong thunderstorm was located near Diamondhead,
moving west at 15 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Long Beach, Diamondhead and Kiln.

This includes Interstate 10 in Mississippi between mile markers 16
and 29.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3037 8916 3037 8931 3038 8932 3037 8935
      3037 8955 3062 8954 3062 8925 3051 8917
TIME...MOT...LOC 1940Z 089DEG 11KT 3047 8934

KLG
Special weather statement, Jun 13, 2:48 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service New Orleans LA
248 PM CDT Sun Jun 13 2021

MSZ080-081-132045-
Harrison-Hancock-
248 PM CDT Sun Jun 13 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HARRISON AND
SOUTHEASTERN HANCOCK COUNTIES...

At 247 PM CDT, a strong thunderstorm was located near Bay St. Louis,
moving west at 5 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Long Beach, Bay St. Louis, Waveland, Diamondhead and Shoreline Park.

This includes Interstate 10 in Mississippi between mile markers 7 and
15.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

If you are on or near Bay Saint Louis, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

LAT...LON 3030 8927 3032 8930 3031 8933 3025 8942
      3019 8945 3019 8949 3037 8955 3037 8935
      3034 8938 3034 8934 3033 8930 3035 8928
      3037 8931 3037 8916 3034 8916
TIME...MOT...LOC 1947Z 080DEG 6KT 3035 8928

KLG
Special weather statement, Jun 13, 2:52 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service New Orleans LA
252 PM CDT Sun Jun 13 2021

LAZ075-132015-
Northwest St. Tammany-
252 PM CDT Sun Jun 13 2021

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ST. TAMMANY PARISH...

At 251 PM CDT, a strong thunderstorm was located 8 miles northwest of
Pearl River, or 9 miles southwest of Picayune, moving south at 15
mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Slidell, Pearl River and Slidell Airport.

This includes the following Interstates...
 Interstate 12 near mile marker 74.
 Interstate 59 in Louisiana between mile markers 4 and 6.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3052 8977 3050 8975 3050 8974 3035 8972
      3035 8993 3054 8988 3054 8978
TIME...MOT...LOC 1951Z 000DEG 13KT 3047 8982

KLG

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 1:07 PM CDTSpecial Weather StatementLIXJackson38 min
Jun 13, 1:57 PM CDTSpecial Weather StatementLIXJackson63 min
Jun 13, 2:40 PM CDTSpecial Weather StatementLIXHancock65 min
Jun 13, 2:48 PM CDTSpecial Weather StatementLIXHancock57 min
Jun 13, 3:30 PM CDTSpecial Weather StatementLIXHancock60 min
Jun 13, 4:23 PM CDTSpecial Weather StatementLIXPearl River67 min
Jun 13, 4:28 PM CDTSevere Thunderstorm WarningLIXPearl River32 min
Jun 13, 5:53 PM CDTSevere Thunderstorm WarningLIXPearl River, Walthall65 min
Jun 13, 6:35 PM CDTSevere Thunderstorm WarningLIXHancock, Harrison, Pearl River54 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.